I ate a banana and immediately took Atacand 8 mg and my heart started racing, my blood pressure went up high and I ended up in the emergency room. I had also been taking vitamins which contained potassium. Was the potassium that caused a racing heart?
Yes, it could be due to the vitamin with potassium, Atacand (candesartan) is contraindicated with potassium. Risk factors for developing severe or life-threatening hyperkalemia may include renal impairment, diabetes, old age, severe or worsening heart failure (which could cause a racing heart), dehydration, and concomitant use of other agents that block the renin-angiotensin-aldosterone system or otherwise increase serum potassium levels.
For more details it is recommended to seek medical attention, take care, be well & safe.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 22 Nov 2009 • 1 answer
Posted 2 Jan 2011 • 2 answers
Posted 19 Jan 2013 • 6 answers
Posted 13 Oct 2013 • 1 answer
Posted 15 Dec 2015 • 1 answer